Cardiac syncope due to pain Report of a case responsive to duloxetine treatment


KAPLAN C., KOCAMAN S. A. , DURAKOĞLUGİL M. E. , KAYA E., SENOL M. G.

HERZ, vol.38, no.6, pp.683-684, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 38 Issue: 6
  • Publication Date: 2013
  • Doi Number: 10.1007/s00059-012-3734-6
  • Title of Journal : HERZ
  • Page Numbers: pp.683-684

Abstract

Neurocardiogenic syncope comprises situations triggered by neurological reflexes resulting in abnormal responses of the neurocardiovascular system that cause loss of consciousness. A vast number of clinical conditions may cause this disorder including pain, defecation, micturition, swallowing, cough, sudden fear or excitement, exercise, and long-time standing. Treatment options for syncope prevention are not satisfactory. Several agents were used for pharmacological treatment without success. Selective inhibitors of neuronal norepinephrine transporter (NET) like duloxetine may play a role in neurally mediated syncope by increasing synaptic norepinephrine levels. Therefore, we report the effect of duloxetine in a patient with pain-induced syncope resistant to standard regimens.